Synthetic marijuana use on the rise

YUMA, Ariz.-

In this year alone over 4,000 people have gone to the hospital after using synthetic marijuana, otherwise known as spice or K2.

The effects of spice are similar to those of marijuana but it can cause seizures and heart attacks.  Many have overdosed on the legal substance leading to death.

Since the product is labeled as a herb, the FDA cannot regulate it.

 

The so called natural and legal hallucinogen is most popular among high school students because it can be bought at convenience stores or online and does not show up on drug tests.

Director of Pharmacy at Yuma Regional Medical Center Mark Jordan says what makes spice dangerous is that it is made out of unknown plants and unknown chemicals that could be harmful for users.

Jordan also said that just because something is natural does not mean it should be ingested.

The FDA has banned certain chemicals that have been used to make synthetic marijuana, however people who make the product change the chemicals slightly every time it is banned making it almost impossible to declare it completely illegal.

 

About The Author

Related posts